Alert archive / Wisconsin / Tornado Warnings in 2025

Tornado Warning 12, NWS Green Bay, WI

June 3, 2025Langlade County, Menominee County, Oconto County, Wisconsin

NWS Green Bay, WI issued this tornado warning at Jun 3, 2025, 4:53 PM CDT for Langlade County, Menominee County, Oconto County, Wisconsin. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2025, 4:53 PM CDT (21:53 UTC)
Expired
Jun 3, 2025, 5:05 PM CDT
In force
12 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Langlade County, WI, Menominee County, WI, Oconto County, WI

The radar

The Green Bay radar (KGRB), 78 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

059 
WFUS53 KGRB 032153
TORGRB
WIC067-078-083-032245-
/O.NEW.KGRB.TO.W.0012.250603T2153Z-250603T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Green Bay WI
453 PM CDT Tue Jun 3 2025

The National Weather Service in Green Bay has issued a

* Tornado Warning for...
  Northeastern Menominee County in northeastern Wisconsin...
  Central Oconto County in northeastern Wisconsin...
  Southeastern Langlade County in north central Wisconsin...

* Until 545 PM CDT.

* At 452 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Big Smokey Falls, or 21 miles north of Shawano,
  moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Gardner Dam Scout Camp around 500 PM CDT.
  Mountain around 510 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Boulder Lake Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4498 8878 4510 8887 4524 8857 4511 8835
TIME...MOT...LOC 2152Z 238DEG 31KT 4506 8874 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

GK
1 follow-up statement
499 
WWUS53 KGRB 032205
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
505 PM CDT Tue Jun 3 2025

WIC067-078-083-032213-
/O.CAN.KGRB.TO.W.0012.000000T0000Z-250603T2245Z/
Menominee WI-Oconto WI-Langlade WI-
505 PM CDT Tue Jun 3 2025

...THE TORNADO WARNING FOR NORTHEASTERN MENOMINEE...CENTRAL OCONTO
AND SOUTHEASTERN LANGLADE COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

&&

LAT...LON 4498 8878 4510 8887 4524 8857 4511 8835
TIME...MOT...LOC 2201Z 238DEG 31KT 4511 8862 

$$

GK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this tornado warning went out at Jun 3, 3:29 PM CDT, 1 hour 24 minutes earlier. Its key messages:

  • A few strong or severe storms are still possible into early this evening. Strong or damaging wind gusts and small hail are possible with the stronger storms. Locally heavy rain, with storm total amounts over an inch are possible, which could result in urban flooding.
  • Elevated wildfire smoke will lead to poor air quality at times later tonight through Wednesday. An Air Quality Advisory is in effect across the entire area through noon Wednesday.
  • Conditions hazardous conditions for small craft and dangerous swimming conditions are expected through this evening.
  • There are chances of thunderstorms at times Friday through Monday. It is too early to determine if any of the storms would become severe.
Area forecast discussion, Jun 3, 3:29 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
329 PM CDT Tue Jun 3 2025

Forecast discussion for routine afternoon forecast issuance

.KEY MESSAGES...

- A few strong or severe storms are still possible into early this
  evening. Strong or damaging wind gusts and small hail are
  possible with the stronger storms. Locally heavy rain, with
  storm total amounts over an inch are possible, which could
  result in urban flooding.

- Elevated wildfire smoke will lead to poor air quality at times
  later tonight through Wednesday. An Air Quality Advisory is in
  effect across the entire area through noon Wednesday.

- Conditions hazardous conditions for small craft and dangerous
  swimming conditions are expected through this evening.

- There are chances of thunderstorms at times Friday through
  Monday. It is too early to determine if any of the storms would
  become severe.

&&

.DISCUSSION...
Issued at 329 PM CDT Tue Jun 3 2025

Three rounds of rain are expected to move across the area through
late tonight. The first round of rain is moving across the area
this afternoon. Some of the stronger thunderstorms were producing
gust winds of 30 to 50 mph, small hail and brief heavy rain. This
band has produced 0.75 to 1.25 inches of rain across central WI.
This first band of showers should move to the northeast of the
area by late afternoon. This first band should exit to the
northeast of the area by late afternoon. This first band should
wipe out much of the instability from daytime heating this
afternoon. The second round of showers and a few thunderstorms
will move into the area on the heels of the first band late
this afternoon or early this evening. Finally, the third round of
rain will only impact far eastern Wisconsin late this evening and
overnight.

As the front drifts eastward this evening, low clouds and
fog/smoke are expected. An Air Quality Advisory is in effect until
noon Wednesday, and possibly could be extended Wednesday morning.
Low humidity values return Wednesday afternoon and Thursday
afternoon as high pressure dominates the pattern.

An unsettled pattern is anticipated Friday through Monday. Did
include thunder each afternoon and early evening due to daytime
heating on Friday and Saturday. A more widespread rainfall is
expected Sunday as a cold front brings another round of showers
and storms. It is possible some of the storms on Friday and
Saturday could produce small hail, but not confident to add it
to the Hazardous Weather Outlook. It still certain if any of the
storms on Sunday would become severe. Temperatures will be at or
below normal through the weekend.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1210 PM CDT Tue Jun 3 2025

Showers and scattered thunderstorms will move across the area this
afternoon into tonight, with the rain ending from west to east
later this evening and overnight. Some of the stronger
thunderstorms across northeast Wisconsin could produce a few
gusts over 40 knots and small along with blinding rain. A Low CIGS
in the IFR category or lower will spread eastward into northeast
Wisconsin this afternoon into this evening behind a cold front.
Low level wind shear will impact the eastern TAF sites at
KGRB/KATW/KMTW at 200-230 degrees around 40 knots. The low clouds
will clear from west to east overnight with VFR conditions
prevailing across the area on Wednesday.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement until 1 AM CDT Wednesday for WIZ022-040-
050.
&&

DISCUSSION.....Eckberg
AVIATION.......Eckberg
Hazardous weather outlook, Jun 3, 2:33 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
233 PM CDT Tue Jun 3 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
233 PM CDT Tue Jun 3 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Rest of This Afternoon and Tonight

Scattered thunderstorms will come to an end this evening. Some of
the stronger thunderstorms could produce strong or damaging winds
and small hail. Locally heavy rainfall is possible with localized
urban flooding possible.

High waves and dangerous currents will result in hazardous swimming
conditions on Lake Michigan beaches through late tonight.

Wildfire smoke is expected to sink southward across the area
tonight, and will lead to a degradation of air quality at times
late tonight. An Air Quality Advisory remains in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Wildfire smoke is expected to continue to lead to a degradation of
air quality Wednesday morning, and possibly into the afternoon.
An Air Quality Advisory is in effect until noon on Wednesday.

Thunderstorms are possible at times Friday through Monday. It is
too early to determine if any of the storms would become severe.

.SPOTTER INFORMATION STATEMENT...

Spotter are encouraged to send any reports of flooding, or
thunderstorm wind gusts, wind damage, or hail to the National
Weather Service in Green Bay.

LMZ521-522-541>543-041945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
233 PM CDT Tue Jun 3 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Rest of This Afternoon and Tonight

Gusty winds and high waves will create hazardous conditions for
small craft through this evening. Marine fog is also possible
this evening.

Scattered thunderstorms will come to an end this evening. Lightning,
heavy rainfall, and gusty winds will be the main concerns.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are possible at times Friday through Monday. Any
thunderstorms would pose a hazard to mariners.

Eckberg

In the hours before

Special weather statement, Jun 3, 1:53 PM CDT, 3 hours before
Special Weather Statement
National Weather Service Green Bay WI
153 PM CDT Tue Jun 3 2025

WIZ019>021-031-031945-
Shawano WI-Langlade WI-Northern Oconto County WI-Menominee WI-
153 PM CDT Tue Jun 3 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MENOMINEE...CENTRAL
OCONTO...SOUTHEASTERN LANGLADE AND WESTERN SHAWANO COUNTIES THROUGH
245 PM CDT...

At 152 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Neopit, or 14 miles southeast of Antigo, moving
northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Neopit around 200 PM CDT.
  White Lake around 215 PM CDT.
  Gardner Dam Scout Camp around 220 PM CDT.

Other locations impacted by this storm include Lake Noseum, Elton,
Mattoon, Phlox, Upper Bass Lake, Boulder Lake Campground, Hollister,
Langlade, Zoar, and Shepley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4484 8905 4494 8919 4528 8878 4518 8849
TIME...MOT...LOC 1852Z 222DEG 33KT 4495 8902

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

GK
Special weather statement, Jun 3, 3:05 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Green Bay WI
305 PM CDT Tue Jun 3 2025

WIZ038-039-048-049-032045-
Calumet WI-Outagamie WI-Winnebago WI-Brown WI-
305 PM CDT Tue Jun 3 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN BROWN...NORTHERN
CALUMET...EASTERN WINNEBAGO AND SOUTHEASTERN OUTAGAMIE COUNTIES
THROUGH 345 PM CDT...

At 304 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of New London to near
Oshkosh. Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Oshkosh and Central Lake Winnebago around 310 PM CDT.
  Appleton, Menasha, and Northern Lake Winnebago around 315 PM CDT.
  Little Chute, Kimberly, and Darboy around 325 PM CDT.
  Kaukauna and High Cliff State Park around 330 PM CDT.

Other locations impacted by these storms include Little Rapids,
Mackville, Butte Des Morts, Larsen, Lake Butte Des Morts, Rivermoor,
De Pere, Freedom, Hobart, and Winneconne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4397 8872 4431 8872 4463 8811 4421 8804
TIME...MOT...LOC 2004Z 234DEG 39KT 4427 8867 4403 8867

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

GK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 1:53 PM CDTSpecial Weather StatementGRBMenominee52 min
Jun 3, 2:30 PM CDTAreal Flood AdvisoryGRBLincoln, Marathon3 hr
Jun 3, 3:05 PM CDTSpecial Weather StatementGRBOutagamie, Winnebago40 min
Jun 3, 3:42 PM CDTAreal Flood AdvisoryGRBMarathon, Portage3 hr
Jun 3, 3:57 PM CDTSpecial Marine WarningGRB46 min
Jun 3, 5:40 PM CDTAreal Flood AdvisoryGRBForest, Langlade, Marinette, Menominee, Oconto, Shawano3 hr
Jun 3, 6:40 PM CDTSpecial Weather StatementGRBCalumet, Manitowoc50 min

Nearby

Tornado Warnings in Wisconsin, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.